MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION FLOSEAL; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED

BAXTER HEALTHCARE CORPORATION FLOSEAL; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Catalog Number ADS201845
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 06/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer/compounder: (b)(4).The user facility submitted medwatch (b)(4) for this event.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that while performing an unspecified surgery with two units of floseal, the applicators reportedly broke and ¿lacerated the surgeon's hand¿.At the time of this report no further detail was provided regarding treatment, interventions for the event or the surgeon¿s outcome.No additional information is available.
 
Additional Manufacturer Narrative
Additional information: d9, h3, h6 and h10.Two devices were received for evaluation.It was reported that two applicators were broken; however, visual inspection was performed and no damage was observed on the applicators.It was identified that one side of the floseal syringe flange was broken off for both syringes.The location of the damage is not commonly observed.No additional issues were found during the sample analysis.One retention sample was reconstituted per the instructions for use (ifu).The thrombin solution was mixed into the gelatin syringe and the contents were mixed back and forth successfully between the syringes.The gelatin mixture was extruded out via the applicator with no issues were observed.The reported condition of broken applicator was not verified.The cause of the condition could not be determined; however, probable causes could be due to a user related handling issue.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
FLOSEAL
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
MDR Report Key12198381
Report Number1416980-2021-04440
Device Sequence Number14212238
Product Code LMF
UDI-Device Identifier00085412639604
UDI-Public(01)00085412639604
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue NumberADS201845
Device Lot NumberHA210499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;